On variable-sized multidimensional packing

Leah Epstein, Rob Van Stee

Research output: Chapter in Book/Report/Conference proceedingChapterpeer-review

Abstract

The main contribution of this paper is an optimal bounded space online algorithm for variable-sized multidimensional packing. In this problem, hyperboxes must be packed in d-dimensional bins of various sizes, and the goal is to minimize the total volume of the used bins. We show that the method used can also be extended to deal with the problem of resource augmented multidimensional packing, where the online algorithm has larger bins than the offline algorithm that it is compared to. Finally, we give new lower bounds for unbounded space multidimensional bin packing of hypercubes.

Original languageEnglish
Title of host publicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
EditorsSusanne Albers, Tomasz Radzik
PublisherSpringer Verlag
Pages287-298
Number of pages12
ISBN (Print)3540230254, 9783540230250
DOIs
StatePublished - 2004
Externally publishedYes

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume3221
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science (all)

Fingerprint

Dive into the research topics of 'On variable-sized multidimensional packing'. Together they form a unique fingerprint.

Cite this